Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 193, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 26, 2000, 10:17 PM CDT for Boone County, Callaway County, Missouri. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 26, 2000, 10:17 PM CDT (03:17 UTC)
- Expired
- May 26, 2000, 11:00 PM CDT
- In force
- 43 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Boone County, MO, Callaway County, MO
The radar
The St Louis radar (KLSX), 123 km from the middle of the area, began a volume at 03:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 9:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.3 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1527 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1270 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 10.2
The text
As transmitted, in the capitals the NWS used until 2016.
146
WUUS53 KLSX 270318
SVRSTL
MOC019-027-270400-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1017 PM CDT FRI MAY 26 2000
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BOONE COUNTY IN CENTRAL MISSOURI
CALLAWAY COUNTY IN CENTRAL MISSOURI
* UNTIL 1100 PM CDT
* AT 1017 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR COLUMBIA..MOVING EAST AT 40 MPH.
* LOCATIONS THAT WILL BE AFFECTED...
AUXVASSE
FULTON
KINGDOM CITY
ASHLAND
THIS STORM HAS A HISTORY OF DAMAGING WINDS. TAKE SHELTER IN A STURDY
BUILDING IMMEDIATELY.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
LAT...LON 3892 9216 3885 9244 3866 9232 3853 9206
3870 9170 3907 9167 3909 9216What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:30 PM CDT, 6 hours 47 minutes earlier.
Area forecast discussion, May 26, 3:30 PM CDT, 6 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 330 PM CDT FRI MAY 26 2000 FIRST ROUND OF CONVECTION SHOULD BE MOVG N AND E OF THE CWFA BY 00Z SAT...ASSOCIATED WITH 850 MB CNVG AHD OF 30-40 KT SWLY JET...AND AHD OF SHRTWV TROF MOVG NEWD THRU SERN NEBRASKA. WRMFNT EXTDG FM W CNTRL MO SE THRU EXTRM SERN MO WL MOV NWD AND BE THE FOCUS FOR MORE CONVECTION LTR TGT OVR NRN AND CNTRL MO...ALNG WITH CONVECTIVE BOUNDARIES FM MRNG AND AFTN CONVECTIVE ACTIVITY. AVN MDL HAS BEST 850 MB MOISTURE CNVG AND WAA NE OF CWFA TGT...ALTHOUGH ETA MDL HAS VEERING LLJ FURTHER S WITH 850 MB CNVG OVR CNTRL AND SERN MO LT TGT. WL PLACE THE HIGHEST POPS OVR NRN PTN OF CWFA ALNG AND N OF WRMFNT...WITH MORE SCT CONVECTION EXPECTED FURTHER S ALNG OLD OUTFLOW BOUNDARIES IN MOIST AND UNSTABLE ATMOSPHERE. MOST OF THIS ACTIVITY SHOULD BE LTR TGT WITH PARTIAL CLRG THIS EVNG FM THE SW TO THE NE S OF WRMFNT. TEMPS SHOULD NOT DROP MUCH TGT...WL LIKELY RISE A FEW DGRS IN NERN PTN OF CWFA WITH SFC DWPTS RISING INTO THE MID-UPR 60S ALNG WRMFNT. AVN MDL STILL LOOKS A LTL QUICK WITH CDFNT DROPPING SEWD THRU AREA ON SAT AND SAT NGT...AND PREFER THE SLOWER ETA TIMING. WL ALSO LEAN CLOSER TO THE WRMR FWC TEMPS ON SAT. .STL...NONE GKS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:33 PM CDT | Severe Thunderstorm Warning | LSX | Crawford | 42 min |
| May 26, 8:18 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 42 min |
| May 26, 9:25 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Shelby | 50 min |
| May 26, 9:25 PM CDT | Severe Thunderstorm Warning | LSX | Audrain | 50 min |
| May 26, 9:32 PM CDT | Severe Thunderstorm Warning | LSX | Knox | 43 min |
| May 26, 9:41 PM CDT | Severe Thunderstorm Warning | LSX | Boone | 49 min |
| May 26, 9:53 PM CDT | Tornado Warning | LSX | Monroe | 37 min |
| May 26, 9:56 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Marion, Ralls | 49 min |
| May 26, 9:56 PM CDT | Severe Thunderstorm Warning | LSX | Lewis | 49 min |
| May 26, 10:18 PM CDT | Severe Thunderstorm Warning | LSX | Audrain | 27 min |
| May 26, 10:22 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 38 min |
| May 26, 10:49 PM CDT | Tornado Warning | LSX | Pike | 26 min |
| May 27, 12:30 AM CDT | Flash Flood Warning | LSX | Boone, Callaway, Cole, Moniteau, Osage | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.